MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G53432
Medical Device Problem Codes Malposition of Device (2616); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to study: on (b)(6) 2014, the patient received a zteg-2p-36-202-pf-us (lot #e3195427).There were no difficulties deploying the device.No patient-related adverse events were observed during the procedure.Per site and analysis, the device was patent with no kink or endoleak on the completion angiogram.The patient was discharged from the hospital on (b)(6) 2014 (two days post-procedure).On (b)(6) 2015 (263 days post-procedure) six-month follow-up ct scan: analysis review: patent, intact graft with no evidence of kink or migration.A type ii endoleak and a type iv endoleak were noted.The maximum aneurysm diameter measured 55.1 mm and the aneurysm length measured 150.6 mm.(see previously submitted pr #(b)(4)) on (b)(6) 2017: (987 days post-procedure) 3-year follow-up ct scan: site review: patient, intact graft with no evidence of migration or endoleak present.The maximum aneurysm diameter measured 60 mm.Analysis review: patent, intact graft with no evidence of kink, migration, or endoleak.The maximum aneurysm diameter measured 61.4 mm.4-year follow-up ct scan: assessment not done.On (b)(6) 2018 (1683 days post-procedure) 5-year follow-up ct scan: site review: patent, intact graft with no evidence of migration or endoleak present.The maximum aneurysm diameter measured 56 mm.Analysis review: patent, intact graft with no evidence of kink of migration.Analysis notes a proximal-type i endoleak and a type iia endoleak.The maximum aneurysm diameter measured 62.9 mm.Patient outcome: no adverse events or secondary interventions have been reported related to this event.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: a male patient received a zteg-2p-36-202-pf-us on (b)(6) 2014 with no difficulties reported.On follow up scans done between 6 weeks and two years after the procedure a type 2 endoleak was noted ((b)(4), (b)(4)).On the 5-year follow-up scan done 20dec2018 core lab review noted a proximal type 1 endoleak (this complaint).No adverse events or secondary interventions have been reported in relation to this event.Preoperative ct study, angiography procedure, and postop ct studies at 6 weeks, 8 months, 15 months, 25 months, 32 months, and 55 months (8 total studies) were provided and reviewed by an imaging expert.Per the imaging review the preoperative study revealed a patient anatomy outside of instructions for use (ifu) since the reviewer found that the taa in the proximal descending thoracic aorta begins immediately distal to the lsa and 18 mm distal to the lcca.Regarding the type 1a endoleak the reviewer found that on the 25-month postop ct there is a small amount of contrast now evident around the proximal graft suspicious for a type 1a endoleak, but this appears limited and does not extend into the mid sac.Maximum taa diameter is 64 mm.The distal seal is intact, and the graft is widely patent.On the 32-month postop ct there is a very limited area of contrast around the proximal graft edge suspicious for a limited type 1a endoleak.This does not extend further into the sac.The imaging reviewer¿s impression is that "at 25 months, there is contrast evident around the proximal graft consistent with a limited type 1a endoleak, and this persists at 55 months.This is likely due to inadequate proximal neck anatomy and lack of proximal circumferential graft wall apposition at the time of repair.On preop imaging, the taa sac begins immediately distal to the lsa.During repair, though the graft covers the intimal communication with the taa sac, the proximal graft begins 8 mm distal to the lsa and past the origin of the taa sac with no circumferential graft wall apposition in the proximal neck.The proximal neck length from the lcca is only 18 mm, so placing the proximal graft at the level of the lcca would also be inadequate based on the ifu." the ifu sent with the device states that non-aneurysmal aortic segments (fixation sites) proximal and distal to the aneurysm or ulcer should have a length of at least 25 mm.It is also noted in the ifu that endoleak is a known adverse event.Review of the device history record gave no indication of the device being produced out of specifications.Based on the provided information and imaging it is likely that the patient anatomy and insufficient proximal sealing zone contributed to this type 1a endoleak.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9171307
Report Number3002808486-2019-01676
Device Sequence Number14085401
Product Code MIH
UDI-Device Identifier10827002534329
UDI-Public(01)10827002534329(17)170319(10)E3195427
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2017
Device Model NumberG53432
Device Catalogue NumberZTEG-2P-36-202-PF-US
Device Lot NumberE3195427
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2019
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight106